PREVIOUS QUESTION:

 

NEXT QUESTION:

 

Does an upset stomach occur as a result of rheumatoid arthritis?

ANSWER

If you take DMARDs (disease-modifying antirheumatic drugs), those can cause nausea, sometimes with vomiting, or diarrhea. Other medicines can help treat these symptoms, or they often improve as you get used to the drug. If the symptoms are too uncomfortable to tolerate, your rheumatologist will try a different medication.

SOURCES:

American College of Rheumatology Ad Hoc Committee on Clinical Guidelines, Guidelines for the management of rheumatoid arthritis: 2002 update, , 2002. Arthritis and Rheumatism

Harris, E., , W.B. Saunders, 2005.  Kelley's Textbook of Rheumatology, 7th edition

Klippel, John H., , 12th edition, Arthritis Foundation, 2001.  Primer on the Rheumatic Diseases

Maetzel A., , December 1998.  Journal of Rheumatology

RxList.com: Patient Drug Information. 

Reviewed by David Zelman on October 13, 2019

SOURCES:

American College of Rheumatology Ad Hoc Committee on Clinical Guidelines, Guidelines for the management of rheumatoid arthritis: 2002 update, , 2002. Arthritis and Rheumatism

Harris, E., , W.B. Saunders, 2005.  Kelley's Textbook of Rheumatology, 7th edition

Klippel, John H., , 12th edition, Arthritis Foundation, 2001.  Primer on the Rheumatic Diseases

Maetzel A., , December 1998.  Journal of Rheumatology

RxList.com: Patient Drug Information. 

Reviewed by David Zelman on October 13, 2019

NEXT QUESTION:

Do liver problems occur as a result of rheumatoid arthritis?

WAS THIS ANSWER HELPFUL

"ALEXA, ASK WEBMD"

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: